MAUDE Adverse Event Report: SAGE PRODUCTS LLC TOC SOS W/PROX 100; SUCTION SWAB

SAGE PRODUCTS LLC TOC SOS W/PROX 100; SUCTION SWAB
Catalog Number 6512
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
Report received of a suction swab disengagement.The reporter stated on an unknown date in (b)(6) 2025, while he was using a suction swab to perform oral care for his son, a small piece of foam disengaged from the sponge portion of the device and entered the patient¿s mouth.The patient was described as a 33-year-old male with a history of traumatic brain injury and anoxic brain injury.Per the reporter, the patient was alert and oriented but nonverbal, with the ability to reliably follow commands.The reporter further stated that the patient weighed approximately 220 pounds and was 6 feet 3 inches tall.The reporter stated the event occurred with initial use of the device.The reporter stated that the patient did not bite the product and that no bite block was in use at the time of the event.The reporter further stated that the patient had no oral hardware, was not intubated, and did not have chipped teeth that could have contributed to the foam disengagement.The reporter stated that the disengaged piece of foam was easily removed from the patient¿s mouth using suction and their fingers.No adverse effects were reported.Lot information for the affected device was provided.The affected device was discarded, and no sample product was returned despite multiple requests.Although requested, no additional information was provided.
 
Additional Manufacturer Narrative
The device used during this event was discarded and photos of the device were not provided.Sample devices from the same lot were also not returned.Product history records were reviewed for the affected finished good and lot.All lots met specification at release, and all in process quality checks passed.Although no defects were identified, several work orders were identified within subcomponent lots that could have contributed to foam disengagement.These included machine issues related to excess adhesive application and incomplete drilling, both of which can affect the bond strength between the foam head and the straw.Additionally, work orders related to reject station issues may have allowed components with adhesive defects to pass through the process.However, no product was returned and no photos were provided.Therefore, a visual and functional inspection could not be conducted to confirm that these work orders were related to the root cause of the reported foam disengagement.Given the absence of returned product, the failure mode cannot be determined.Therefore, the root cause of the foam disengagement could not be determined.Complaints relating to swab disengagements will continue to be monitored and trended.

Brand Name
TOC SOS W/PROX 100
Common Device Name
SUCTION SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
maeve linder
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key24641577
Report Number0001419181-2026-00003
Device Sequence Number13230637
Product Code JOL
UDI-Device Identifier50618029800638
UDI-Public(01)50618029800638(11)251005(17)270901(10)105530
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number6512
Device Lot Number105530
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2026
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexMale
Patient Weight100 KG